New London first responders respond to 7 K2 overdoses in 9 hours on Thursday

(Facebook / New London Police Department)

NEW LONDON, Conn. (WTNH) — New London first responders responded to seven calls between 9 a.m. and 6 p.m. on Thursday for K2 associated overdoses.

Hospital officials at Lawrence & Memorial Hospital also reported being flooded with between ten and 12 associated K2 overdoses.

Officials say K2, also known as spice, is a synthetic marijuana where herbs, incense or other leafy materials are sprayed with lab-synthesized liquid chemicals to mimic the effect of tetrahydrocannabinol (THC), the psychoactive ingredient that is found in Marijuana.

According to first responders, K2 is known to cause rapid heart rate, vomiting, agitation, profuse sweating, confusion, hallucinations and paranoia. They say it can also raise blood pressure and can cause reduced blood supply to the heart, along with kidney damage and seizures. “The effects of K2 can be unpredictable and severe, or even life-threatening,” officials say.

“This is a very risky substance that carries a very significant health consequence. It is a drug that has unpredictable and serious effects,” said Captain Brian Wright.

Anyone with any information regarding K2 or any drug or narcotics activity is asked to contact the New London Police Department’s Narcotics Hotline at (860) 447-9107.